Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 14, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 22, 2010, 4:09 AM CDT for 10 counties in Nebraska. It took effect at May 22, 2010, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 4:09 AM CDT (09:09 UTC)
- In effect from
- May 22, 2010, 10:00 AM CDT
- Expired
- May 22, 2010, 3:56 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
480 WWUS73 KLBF 220909 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT SAT MAY 22 2010 ...GUSTY SOUTH WINDS TODAY ACROSS THE NORTH CENTRAL... .AN AREA OF LOW PRESSURE WILL ORGANIZE TODAY ON THE HIGH PLAINS WITH SOUTH WINDS TO STRENGTHEN ACROSS AREAS EAST OF HIGHWAY 83. BY MID MORNING SOUTH WINDS WILL INCREASE WITH WINDY CONDITIONS UNTIL AROUND 9 PM WITH WINDS DIMINISHING WITH THE LOSS OF HEATING. NEZ006>010-026>029-038-221715- /O.NEW.KLBF.WI.Y.0014.100522T1500Z-100523T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 409 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * SOUTH WINDS WILL STEADILY STRENGTHEN THIS MORNING FOR WINDY CONDITIONS THROUGH THE AFTERNOON AND GRADUALLY DIMINISHING WITH THE LOSS OF HEATING THIS EVENING. * SOUTH WINDS AT 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST TRAVELED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
538 WWUS73 KLBF 222056 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SAT MAY 22 2010 NEZ006>010-026>029-038-222200- /O.CAN.KLBF.WI.Y.0014.000000T0000Z-100523T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SAT MAY 22 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO BE GUSTY FROM THE SOUTH THIS EVENING...BUT NOT EXPECTED BE AT ADVISORY LEVELS...WHICH WOULD BE SUSTAINED AT 30 MPH AND GUSTS TO 45 MPH. $$ TAYLOR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 3:55 AM CDT, 14 minutes earlier.
Area forecast discussion, May 22, 3:55 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 AM CDT SAT MAY 22 2010
.DISCUSSION...
SEVERAL FORECAST CHALLENGES IN THE NEAR TERM. TODAY SURFACE WINDS
WILL BE A CONCERN ACROSS THE NORTH CENTRAL WHILE THE EASTWARD PUSH
OF THE DRYLINE WILL MAKE POPS AND THE THREAT FOR SEVERE THUNDERSTORMS A
CHALLENGE INTO THE AFTERNOON AS THE FRONTAL SYSTEM MOVES EAST.
THE FRONTAL BOUNDARY THEN IMPACTS THE AREA THROUGH MONDAY AS
MODELS ARE IN GOOD AGREEMENT FOR IT TO RETURN WEST AND NORTH
KEEPING THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH MONDAY.
AT 07Z A SEMI STATIONARY FRONT EXTENDED SOUTHWEST ACROSS THE
DAKOTAS TO A LOW CENTER OVER NWRN COLORADO. A DRYLINE EXTENDED
SOUTH FROM THE BOUNDARY WEST OF CYS SOUTH THROUGH EASTERN COLORADO
INTO ERN NEW MEXICO. THE RADAR MOSAIC SHOWED THE MAIN AREA OF
SHOWERS AND THUNDERSTORMS NOW NORTH INTO SOUTH DAKOTA. CLOUDS ARE
CONTINUING TO DEVELOP ACROSS THE PLAINS WITH THE SOUTHWEST H85 JET
TO 75 KNOTS LIMITING THE WESTWARD EXTENT ATTM.
IN THE NEAR TERM MODELS AGREE WITH LARGE SCALE TROUGHING TO FOCUS
ACROSS THE WEST AND RIDGING IN THE EAST. THE SOUTHWEST FLOW ALOFT
WILL BE FAVORABLE FOR A NUMBER OF DISTURBANCES TO TRACK NORTHEAST
THROUGH WESTERN NEB FOR STORMS DAILY. THERE ARE SUBTLE DIFFERENCES IN
THE MODELS WHERE BLEND IS USED AS TO HOW FAR EAST DRYLINE WILL
PUSH THIS AFTERNOON. THE GFS IS SLIGHTLY SLOWER WITH INITIAL
DEVELOPMENT WITH POINTS EAST OF HIGHWAY 61 USED AS NARROW NORTH TO SOUTH
ZONE WILL SEE THE CAP ERODE BEYOND 3 PM CDT. BUFKIT SHOWS
PRECIPITABLE WATER RATIOS ON THE INCREASE TO OVER AN INCH WHERE
HEAVY RAINFALL IS A LIMITED CONCERN INTO THE EVENING AS ISOLATED
TO SCATTERED THUNDERSTORMS FORM ALONG THE DRYLINE AND MOVE NORTH
QUICKLY. THE H85 LOW LEVEL JET TURNS TO THE SOUTH THIS EVENING
WITH THE CAP STRENGTHENING AS THE FRONT PUSHES EAST ACROSS THE
FORECAST AROUND MIDNIGHT.
THIS AFTERNOON AS TEMPERATURES RISE SO WILL THE WINDS ACROSS
CENTRAL NEBRASKA WITH A WIND ADVISORY ISSUED FOR COUNTIES EAST OF
HIGHWAY 83. STEEPENING LAPSE RATES SHOULD MAKE IT EASY FOR THE
STRONGER WINDS TO MIX DOWN INTO THE AFTERNOON. THIS MORNING CLOUDS
WILL GRADUALLY CLEAR WITH PLENTY OF HEATING AND INSTABILITY BY
AFTERNOON AS THE DRYLINE BEGINS TO PUSH EAST. THE EVENTUAL
PLACEMENT OF THE NORTH TO SOUTH BOUNDARY WILL SERVE AS THE INITIAL
FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT BEYOND 3 PM CDT. CAPE
VALUES IN EXCESS OF 3K J/KG WITH A WEAKENING CAP AS A DISTURBANCE
LIFTS NORTHEAST FOR A FEW SEVERE THUNDERSTORMS THIS EVENING WITH
SUPERCELLS POSSIBLE UNTIL NEAR 11 PM. OVERNIGHT AS THE FRONT MOVES
EAST THE LOW LEVEL JET STRENGTHENS ALONG WITH THE CAP FOR THUNDERSTORM
DEVELOPMENT TO SHIFT NORTHWARD WITH POPS LIMITED TO ACROSS THE FAR
NORTH CENTRAL. TODAY TEMPERATURES WILL REACH INTO THE 80S
THROUGHOUT WITH A FEW 90S ACROSS THE FAR SOUTHWEST.
SUNDAY THE FRONT PUSHES EAST AND BEGINS TO RETURN NORTH IN THE
EVENING TO ALONG THE KANSAS NEB STATELINE. THE CHANCE FOR THUNDERSTORMS
INCREASING OVERNIGHT AS DISTURBANCES LIFT NORTHEAST AND THE LOW
LEVEL JET STRENGTHENS...DRAWING MOISTURE NORTH. ADDITIONAL CLOUDS
AND AN UPSLOPE FLOW WILL LIMIT HEATINGS AS THE FRONT LINGERS
ACROSS THE FORECAST AREA INTO MONDAY. THE CHANCE FOR STORMS
SHIFTS NORTH TUESDAY AS THE SYSTEM LIFTS NORTH ACROSS THE DAKOTAS.
BY MIDWEEK THE MODELS CREATE A SPREAD IN HOW THE UPPER LOW WILL
LIFT NORTHEAST WITH HPC GUIDANCE NUMBERS FOLLOWED.
&&
.AVIATION WEATHER...
MARGINAL CEILINGS IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA
ARE EXPECTED TO LIFT OUT OF THOSE AREAS BY MID-MORNING AS THE WIND
PICKS UP A MORE SOUTHWESTERLY COMPONENT. IN FACT...IT APPEARS TO
HAVE BEGUN ALREADY IN SOUTHWEST NEBRASKA. NORTH PLATTE HAS CLEARED
OUT AND THE SATELLITE IMAGERY DOES NOT SHOW ANY OTHER CLOUD AREAS.
THEN...LATE AFTERNOON TO EARLY EVENING...THERE IS A POSSIBILITY OF
THUNDERSTORMS. ALTHOUGH THE COVERAGE IS EXPECTED TO BE LOW...THE
STORMS THAT DO DEVELOP HAVE POTENTIAL FOR PRODUCING HAIL...SHORT
PERIODS OF VERY HEAVY RAIN AND STRONG WIND CAN BE EXPECTED.
HOWEVER...DUE TO THE LOW PROBABILITY... WE WILL NOT INCLUDE
THUNDERSTORMS IN THE TERMINAL FORECASTS FOR VALENTINE AND NORTH
PLATTE. INSTEAD WE WILL USE CB IN THE SKY GROUP.
&&
.FIRE WEATHER...
VERY LOW (LESS THAN 15 PERCENT) RELATIVE HUMIDITY IS EXPECTED
THIS AFTERNOON IN EXTREME SOUTHWEST NEBRASKA (FIRE ZONE 210)...AND
WIND MAY APPROACH 25 MPH. WITH THE RAIN THAT HAS BEEN RECEIVED...
SPRING GREENUP IS PROBABLY UNDERWAY AND FUEL CHARACTERISTICS WOULD
PROBABLY NOT BE FAVORABLE FOR LARGE FIRE GROWTH. THE LAST REPORT OF
FUEL CHARACTERISTICS (5/17) FOR THE SANDHILLS AND THE PANHANDLE SHOW
FUEL CHARACTERISTICS FAVORABLE FOR LARGE FIRE GROWTH...BUT THERE HAS
BEEN SUBSTANTIAL RAIN SINCE THAT DATE AND IT IS LIKELY THAT THINGS
ARE GREENING UP IN THOSE AREAS AS WELL. BESIDES THAT...THE RELATIVE
HUMIDITY IS EXPECTED TO BE 15 TO 20 PERCENT WHICH IS ABOVE THE
CRITICAL THRESHOLD FOR THOSE AREAS. THEREFORE...WE ARE NOT PLANNING
ON ANY FIRE WATCHES OR WARNINGS.
&&
.HYDROLOGY...
WE ARE STILL LOOKING AT ELEVATED LEVELS ON THE NORTH PLATTE
RIVER ABOVE LAKE MCCONAUGHY. IT IS POSSIBLE THAT THE LEVELS MAY NOT
BE AS HIGH AS PREVIOUSLY EXPECTED. WE WILL WAIT FOR THE STAGES THIS
MORNING AND THE FORECAST BEFORE MAKING ANY DECISIONS ON CONTINUING
THE FLOOD WARNING FOR GARDEN AND KEITH COUNTIES.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM THIS MORNING
TO 10 PM CDT THIS EVENING FOR NEZ006>010-026>029-038.
&&
SHORT TERM/EXTENDED...KECK
AVIATION...SPRINGERHazardous weather outlook, May 21, 11:42 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 PM CDT FRI MAY 21 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-221030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1142 PM CDT FRI MAY 21 2010 /1042 PM MDT FRI MAY 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...OVERNIGHT. SOME ISOLATED THUNDERSTORMS MAY DRIFT INTO NORTHERN SHERIDAN COUNTY OVERNIGHT AND MAY BE ON THE STRONG SIDE WITH HAIL UP TO AN INCH IN DIAMETER AND HEAVY RAIN. ELSEWHERE...THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA OVERNIGHT. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS IN THESE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE SATURDAY AFTERNOON...AS STRONG INSTABILITY IN THE ATMOSPHERE WILL EXIST. LARGE HAIL AND STRONG WIND GUSTS WILL ONCE AGAIN BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. ANY STORM THAT DEVELOPS IS EXPECTED TO MOVE OFF TO THE EAST AND NORTHEAST AT 25 MPH. AT THIS TIME...THE MAIN AREA OF CONCERN FOR SEVERE THUNDERSTORMS IS ALONG AND EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. IN ADDITION TO SEVERE THUNDERSTORMS...STRONG GUSTY SOUTHERLY WINDS ARE LIKELY SATURDAY AHEAD OF AN APPROACHING FRONT. A WIND ADVISORY MAY BE ISSUED FOR LOCATIONS EAST OF HIGHWAY 83 FROM NORTH PLATTE TO VALENTINE. SUNDAY THROUGH WEDNESDAY...THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. DUE TO SUFFICIENT INSTABILITY AND SHEAR IN THE ATMOSPHERE...STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID WEEK...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.